Aa
A
A
Close
Avatar universal
Methotrexate treatment
why are my neutrophils high when taking methotrexate
Cancel
1 Answers
Page 1 of 1
351246 tn?1379685732
Hi!
There have been studies reporting either increasing or decreasing the neutrophil count with methotrexate. However, this is not a normal side effect of methotrexate.
High neutrophils are seen in acute bacterial, viral and fungal infections such as abscesses, furuncles, tonsillitis, diphtheria, otitis media, appendicitis, cholecystitis, osteomyelitis, meningitis, plague, salpingitis, and peritonitis. Neutrophilia can also occur in noninfectious conditions, such as acute myocardial infarction, burns, postoperative, acute gout attacks, acute glomerulonephritis, collagen vascular diseases, rheumatic fever, and hypersensitivity reactions.
The only explanation can be a hypersensitivity reaction to methotrexate or that you have an acute inflammatory condition. Since I cannot examine you and know other related conditions you may be having, nor is a detailed history possible on net, I have listed the various possibilities that should be looked into. Please consult your PCP for primary examination followed by proper referral. Take care!
Comment
Cancel
351246 tn?1379685732
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Autoimmune Disorders Community Resources